MAUDE Adverse Event Report: COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7318
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the fibers of the gauze are fraying without being unfolded or unrolled.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and indicated that the product was released accomplishing all quality standards.For sterilized products, the dhr and the sterilization documents undergo further review prior to release to the distribution center.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.The lot met all defined acceptance requirements and was released.A sample was received and analyzed.The investigation team performed brainstorming exercises and gemba activities of the process flow.The most probable cause of the reported issue is due to improper handling by new manufacturing associates performing the task at the time of manufacture.Employees involved with the process to produce this product were made aware of this issue and will be alert to this kind of issue.Based on all available information, this complaint has not reached an action trigger point and no additional actions will be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
7318 SPG VISTEC 8 X 4 STR 10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key10326230
Report Number1018120-2020-00417
Device Sequence Number19698622
Product Code GDY
UDI-Device Identifier00884527017006
UDI-Public00884527017006
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7318
Device Catalogue Number7318
Device Lot Number19M011862
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date11/18/2020
Patient Sequence Number1